Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 7, NWS Lincoln, IL

April 3, 2015Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 3, 2015, 9:55 PM CDT for Clay County, Richland County, Illinois. It took effect at Apr 4, 2015, 1:45 AM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 9:55 PM CDT (02:55 UTC)
In effect from
Apr 4, 2015, 1:45 AM CDT
Expired
Apr 6, 2015, 4:00 AM CDT
In force
50 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.74 ft at Apr 4, 2015, 7:00 PM CDT.

actionminormoderate10152004/0404/0504/0604/07
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WGUS43 KILX 040255
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
955 PM CDT FRI APR 3 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

.Synopsis...Heavy rainfall of around 2.50 inches fell over the 
southern portion of the Little Wabash River bason last night. This
has lead to rises along the river in the area of Clay City and will
cause the river to rise above flood stage late tonight.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-041655-
/O.NEW.KILX.FL.W.0007.150404T0645Z-150406T0430Z/
/CLAI2.1.ER.150404T0645Z.150404T1800Z.150405T2230Z.NO/
955 PM CDT FRI APR 3 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From late tonight until Sunday evening.
* At 845 PM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 18.9 feet by tomorrow evening.The river 
  will fall below flood stage by Sunday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  16.9 Fri 9 PM    18.7   18.5   17.1

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
4 follow-up statements
860 
WGUS83 KILX 041444
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
944 AM CDT SAT APR 4 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-050444-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150406T1330Z/
/CLAI2.1.ER.150404T0707Z.150405T0000Z.150406T0730Z.NO/
944 AM CDT SAT APR 4 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Monday morning.
* At  845 AM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
  evening. The river will fall below flood stage early Monday 
  morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.6 Sat 9 AM    18.7   17.7   15.7

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
124 
WGUS83 KILX 050211
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
911 PM CDT SAT APR 4 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-051611-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150407T0359Z/
/CLAI2.1.ER.150404T0707Z.150405T0600Z.150406T2159Z.NO/
911 PM CDT SAT APR 4 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until Monday evening.
* At 845 PM Saturday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Monday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  18.7 Sat 9 PM    18.8   18.4   17.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
340 
WGUS83 KILX 051337
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
837 AM CDT SUN APR 5 2015

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-060337-
/O.EXT.KILX.FL.W.0007.000000T0000Z-150406T0900Z/
/CLAI2.1.ER.150404T0707Z.150405T0015Z.150406T0300Z.NO/
837 AM CDT SUN APR 5 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until late tonight.
* At  745 AM Sunday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.5 Sun 8 AM    17.6   16.0   15.1


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
841 
WGUS83 KILX 052054
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT SUN APR 5 2015

...The Flood Warning continues for the following river in Illinois...
  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-060900-
/O.CON.KILX.FL.W.0007.000000T0000Z-150406T0900Z/
/CLAI2.1.ER.150404T0707Z.150405T0015Z.150406T0300Z.NO/
354 PM CDT SUN APR 5 2015

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* Until late tonight.
* At  345 PM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  17.9 Sun 4 PM     MSG   17.6   16.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 3, 9:04 PM CDT, 51 minutes earlier.

Area forecast discussion, Apr 3, 9:04 PM CDT, 51 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
904 PM CDT Fri Apr 3 2015

.UPDATE...
ISSUED AT 904 PM CDT FRI APR 3 2015

Current forecast looks on track with most parameters. Skies have
cleared quicker than forecast showed, so will be updating sky
cover grids to better reflect cloud trends. Dry air still
advecting into the area and this means mostly clear skies
overnight and likely through tomorrow. No update planned, but will
adjust sky girds.

&&

.SHORT TERM...(Tonight)
ISSUED AT 325 PM CDT FRI APR 3 2015

Latest surface analysis shows low pressure tracking along the Ohio
River, with widespread showers and thunderstorms occurring across
southern Indiana into Kentucky.  Further north, a band of light rain
stretches from northern Indiana into east-central Illinois.  The
showers are rapidly moving off to the east and will exit the eastern
KILX CWA within the next couple of hours.  Meanwhile, high pressure
currently centered over Nebraska will build eastward tonight,
providing clearing and colder conditions.  Satellite imagery already
shows mostly clear skies along/west of the Illinois River, and this
clearing will spread eastward across the remainder of central
Illinois by mid-evening.  Thanks to clear skies, diminishing winds,
and a very dry airmass advecting into the area from the northwest,
overnight low temperatures will dip into the upper 20s and lower
30s.

&&

.LONG TERM...(Saturday through Friday)
ISSUED AT 325 PM CDT FRI APR 3 2015

The progressive upper level pattern lately is expected to transition
to an active zonal flow pattern through early next week. As the
upper flow backs to the southwest by midweek, increasing deep
moisture will give us the potential for heavy rainfall and strong
storms.

In the meantime, high pressure from the central/southern Plains will
result in plenty of dry air Saturday, with sunshine and temperatures
typical for early April. The high will shift to the southeastern
states by Sunday morning, allowing a much warmer flow to develop for
Sunday. Plenty of mixing, particularly on Sunday, should result in a
continuation of dry air for areas in the IL River Valley. This
should allow temperatures to climb above guidance, toward 70 degrees
Sunday. Areas to the east, where the mixing will be a bit less and
the ground is more moist, can expect temperatures a bit cooler, but
still higher than seasonal normals.

Increasing low level moisture and isentropic lift late Sunday should
result in scattered showers and few t-storms in far southeast IL
during the night. The advection of the low level moisture, along
with a sagging frontal boundary draped across central IL Monday will
result in scattered showers/t-storms during the day, with a better
chance Monday night along the stalled out front.

The 12Z GFS and European models have minor differences through
Thursday, but generally both indicate that the front is expected to
remain nearly parallel to the mid/upper level flow in central IL
with occasional waves of low pressure moving along it. This will
result in periods of showers/t-storms much of next week. Due to the
presence of the front can't rule out periods of very heavy rain in
spots Tuesday through Thursday, along with the potential for strong
or severe storms in the vicinity of low pressure tracking along the
boundary.

Big differences in the models start to appear for later Thursday and
through Friday. The European is much more progressive with the upper
level energy from the Plains moving across Illinois which would
finally shove the frontal boundary out of our region by later
Friday. The GFS however is much slower with the progression of upper
level energy and keeps the boundary in our vicinity for another day
or two. For now will keep rain in the forecast through Friday and
wait for later model runs to grab onto a more consistent solution
before putting dry weather back in the forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
ISSUED AT 655 PM CDT FRI APR 3 2015

VFR conditions will continue at all sites next 24hrs. Skies have
cleared over most of the sites, except BMI and CMI could still see
some scattered clouds around 5kft for next hour of two; but clear
is the rule. Clear skies will continue through tomorrow as well.
Winds will be breezy for couple hours this evening and then
diminish and then become light overnight. Tomorrow winds will
begin to increase again. Wind direction will be northwest tonight
and then become southwest tomorrow as the high pressure slides
southeast and remains to the west and southwest of the TAF sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SHORT TERM...Barnes
LONG TERM...Miller
AVIATION...Auten
Hazardous weather outlook, Apr 3, 3:06 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT FRI APR 3 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-041100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
306 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY ACROSS CENTRAL
ILLINOIS NEXT WEEK. SEVERAL WAVES OF LOW PRESSURE ARE EXPECTED TO
TRACK ALONG THE FRONT...TRIGGERING PERIODS OF THUNDERSTORMS
MONDAY THROUGH THURSDAY. IT IS STILL TOO EARLY TO PINPOINT ANY
SPECIFIC SEVERE WEATHER THREAT...HOWEVER HEAVY RAINFALL APPEARS
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

BARNES

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.